Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 1, 2008, 4:01 AM CST for 17 counties in Texas. It took effect at Feb 1, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 4:01 AM CST (10:01 UTC)
- In effect from
- Feb 1, 2008, 10:00 AM CST
- Expired
- Feb 1, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
Counties Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 011001 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 401 AM CST FRI FEB 1 2008 TXZ091-100>102-115>117-129>132-141>144-156-157-020000- /O.NEW.KFWD.FW.W.0007.080201T1600Z-080202T0000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS- CORYELL- 401 AM CST FRI FEB 1 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE COMBINATION OF STRONG SOUTHERLY WINDS...VERY LOW RELATIVE HUMIDITY VALUES...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH POSSIBLE THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL ALSO FALL TO AROUND 20 PERCENT. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ 92
1 follow-up statement
000 WWUS84 KFWD 012353 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 553 PM CST FRI FEB 1 2008 ...THE RED FLAG WARNING WILL EXPIRE AT 6 PM THIS AFTERNOON... .THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM AS SOUTHERLY WINDS SLOWLY DECREASE AND RELATIVE HUMIDITIES START TO INCREASE. TXZ091-100>102-115>117-129>132-141>144-156-157-020100- /O.EXP.KFWD.FW.W.0007.000000T0000Z-080202T0000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS- CORYELL- 553 PM CST FRI FEB 1 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM AS SOUTHERLY WINDS SLOWLY DECREASE AND RELATIVE HUMIDITIES START TO INCREASE. $$ 58
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 3:25 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 1, 3:25 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CST FRI FEB 1 2008
.DISCUSSION...
UPPER TROUGH EXITING THROUGH THE OHIO RIVER VALLEY TODAY WITH
RIDGING BUILDING OVER THE SOUTHERN THROUGH SATURDAY. NEXT UPPER
TROUGH TO AFFECT TEXAS WILL TAKE SHAPE TO THE WEST SUNDAY AND SWING
THROUGH NORTH TEXAS ON TUESDAY.
A SURFACE TROUGH WILL REMAIN TO OUR NORTHWEST WITH A FAIRLY TIGHT
PRESSURE GRADIENT ACROSS THE REGION. OUR STRONGEST WINDS AND DRIEST
AIR WILL OCCUR WEST OF I-35 MIDDAY THROUGH SUNSET. WE WILL ISSUE A
RED FLAG WARNING FOR AREAS WEST OF A NOCONA TO GATESVILLE
TODAY...AND A GRASSFIRE DANGER STATEMENT TO THE EAST.
INCREASING HEIGHTS ALOFT BEGINNING TODAY WILL BRING WARMER
TEMPERATURES FOR THE WEEKEND AND MONDAY. RAIN CHANCES WILL RETURN TO
NORTH TEXAS SATURDAY NIGHT THROUGH TUESDAY AS LOW LEVEL MOISTURE
INCREASE AND SHORTWAVES BEGIN TO TRANSVERSE THE REGION. AREAS WEST
OF A GOLDTHWAITE TO GAINESVILLE MAY REMAIN DRY THROUGH THIS FORECAST
WHILE THE SOUTHEASTERN 1/3 HAS THE BEST CHANCE OF RECEIVING
RAINFALL. THERE SHOULD BE A LULL IN THE RAIN POTENTIAL SUNDAY NIGHT.
WE WILL BE CARRYING THUNDER SUNDAY THROUGH TUESDAY AS INSTABILITIES
AND CAPE INCREASE...AND A SPEED MAX ROUNDS THE BASE OF THE TROUGH.
SOME STRONG STORMS ARE POSSIBLE DURING THIS TIME PERIOD DUE TO A
100+ KNOT JET ALOFT AND BULK SHEAR IN EXCESS OF 50 KNOTS. 75
&&
.CLIMATE...
JANUARY DATA....MONTHLY AVGS/TOTAL PRECIPITATION
MAX (DEP) MIN (DEP) AVG (DEF) PRECIP (DEF)
DFW 57.4 (+3.3) 36.4 (+2.4) 46.9 (+2.8) 0.27 (-1.63)
WACO 57.6 (+0.6) 34.2 (-0.9) 45.9 (-0.2) 0.67 (-1.23)
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 57 41 66 52 73 / 0 0 0 10 20
WACO, TX 60 45 69 56 73 / 0 0 0 20 20
PARIS, TX 55 36 62 47 65 / 0 0 0 20 30
DENTON, TX 57 40 66 48 71 / 0 0 0 10 20
MCKINNEY, TX 56 38 64 48 70 / 0 0 0 20 20
DALLAS, TX 57 43 65 53 73 / 0 0 0 20 20
TERRELL, TX 57 41 68 54 70 / 0 0 0 20 30
CORSICANA, TX 60 42 67 55 72 / 0 0 0 20 30
TEMPLE, TX 61 44 71 56 74 / 0 0 0 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES:
TXZ091-100>102-115>117-129>132-141>144-156-157.
&&
92/75Hazardous weather outlook, Feb 1, 4:00 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST FRI FEB 1 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 400 AM CST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A RED FLAG WARNING IS IN EFFECT TO THE WEST OF A LINE FROM GAINESVILLE TO TEMPLE FOR INCREASED WILD FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS GENERALLY EAST OF INTERSTATE 35 SUNDAY THROUGH TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 92
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.